question-icon

Does Percocet cause extreme lethargy along with stomach upset, headache, and dizziness?

default
Posted on Wed, 20 May 2015
Question: Hi, I am a 51 year old active male with an inoperable cronic back and neck condition (cronic pain). I was on pain medication (Percoset (10mg 4 to 5 x daily) (prescribed by my physician Dr. Maconudo of Htfd Hospital Pain Treatment, for 6 years). I chose to stop taking the medication in mid February 2015 and deal with the pain, med free. I went through about 5 days of detox discomfort, and also developed the flu and strep throat while detoxing and was put on antibiotics. After about 2 weeks I felt great for a short time. Suddenly an extreme lethargic condition from head to toe came over me and I just can't get out of my own way. I have felt very tired and unmotivated on a daily basis. By late afternoon I am wiped out and ready of for bed. The lethargic feeling is accompanied with an upset stomach, headaches, and dizziness. I am also having extreme allergy like conditions (congestion in my nose and ears, runny nose, dry eyes and sneezing for the past 2-3 months like never before. My sleep has been restless and the 2 to 3 days I do get sleep I sleep very deep and I get up even more lethargic which last throughout the day. I am currently taking Norvasc 10mg, Benazapril 40mg (both for hypertension) Lipitor 80 mg (for high cholesterol). Fish oil 2000mg, Aspirin, Zinc, magnesium and calcium supplements I have been taking all the aforementioned for almost 15 years with the exception of an over the counter prostate supplement that I began taking 1 month and a half ago. Could the lethargic condition and the feeling poorly be due to being of the Percoset even though its now been 3 months since I stopped? Possibly allergies of some sort? or an adverse effect due to medications? or anything else? Thank-you very much, Your help is greatly appreciated!
doctor
Answered by Dr. Neel Kudchadkar (1 hour later)
Brief Answer:
I understand your situation. Kindly take action on these suggestions.

Detailed Answer:
Dear XXXXXXX

Thanks for giving me a shot at helping you with this difficult situation.

The narcotic drug Percocet seems to create more problems than it solves.

I have examined your question very carefully. I can say that some problems that you mention can be due to Norvasc, but given the stated fact that you have been taking these medications and many others that you mention for an extended period of time, proves that it isn't these that are causing the problem.

Thus I can empathize with what you've been through whilst taking Percocet alongside Norvasc, because they interact with each other. It was a good decision to "quit" percocet (Most people can't or find it very difficult).

Neither could I state that you are suffering from any new medical condition.

The problems you are facing are due to opiate (percocet) withdrawals. How?
There is both a physical and psychological dependence on percocet. This can trigger off actual "flashbacks" of withdrawals.

Alternatively, you've been tough enough to detox it off in the first place.
Kindly give your body time to readjust itself. It may take a week or two but, it'll happen.

I would ask you to take Avil (Not Advil). This is chlorpheniramine maleate syrup. This will halt 2 major problems you're facing that can be intolerable, runny noses, sneezing fits, sleep disturbances.

The next thing is to check your blood pressure and weight and either stop or lower one of the two BP medications that you are taking.

Take action and take these steps, you'll whiz through the problem.

Contact me at www.bit/ly/askdrneel

Feel free to ask any doubts, queries or difficulties as regards your situation.

You'l get better with the above adjustments, I'm confident of it.
Dr. Neel Kudchadkar
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Neel Kudchadkar (1 hour later)
Thank-you very much Dr. Kudchadkar,

You have been extremely helpful and I will definitely begin utilizing your suggestions immediately! Have a fantastic evening and Thank-you so much for helping me out with this situation today!

Warmest Regards,
XXXXXXX Cordier
doctor
Answered by Dr. Neel Kudchadkar (18 hours later)
Brief Answer:
It's been nice knowing you.

Detailed Answer:
Dear XXXXXXX

It's a pleasure to treat educated, informed, smart people who can judge and think for themselves.

It's also a pleasure to witness the triumph of the will of another human being.
It's inspiring, because Percoset can be an intractable beast for both doctor and
patient.

Anytime.

Best wishes,
Dr. Neel Kudchadkar
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
Answered by
Dr.
Dr. Neel Kudchadkar

General & Family Physician

Practicing since :2004

Answered : 532 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Percocet cause extreme lethargy along with stomach upset, headache, and dizziness?

Brief Answer: I understand your situation. Kindly take action on these suggestions. Detailed Answer: Dear XXXXXXX Thanks for giving me a shot at helping you with this difficult situation. The narcotic drug Percocet seems to create more problems than it solves. I have examined your question very carefully. I can say that some problems that you mention can be due to Norvasc, but given the stated fact that you have been taking these medications and many others that you mention for an extended period of time, proves that it isn't these that are causing the problem. Thus I can empathize with what you've been through whilst taking Percocet alongside Norvasc, because they interact with each other. It was a good decision to "quit" percocet (Most people can't or find it very difficult). Neither could I state that you are suffering from any new medical condition. The problems you are facing are due to opiate (percocet) withdrawals. How? There is both a physical and psychological dependence on percocet. This can trigger off actual "flashbacks" of withdrawals. Alternatively, you've been tough enough to detox it off in the first place. Kindly give your body time to readjust itself. It may take a week or two but, it'll happen. I would ask you to take Avil (Not Advil). This is chlorpheniramine maleate syrup. This will halt 2 major problems you're facing that can be intolerable, runny noses, sneezing fits, sleep disturbances. The next thing is to check your blood pressure and weight and either stop or lower one of the two BP medications that you are taking. Take action and take these steps, you'll whiz through the problem. Contact me at www.bit/ly/askdrneel Feel free to ask any doubts, queries or difficulties as regards your situation. You'l get better with the above adjustments, I'm confident of it. Dr. Neel Kudchadkar